It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Why not take Lotronex and Loperamide?

Re: Why not take Lotronex and Loperamide?

[ Back to Messages ]

Message

Posted by Linda on November 01, 2000 at 23:44:23:

In Reply to: Re: Why not take Lotronex and Loperamide? posted by fishnut on October 31, 2000 at 17:49:36:

: : : Also my doctor has never run any tests on me except in June he did a blood test for Chrones which was negative. I am going to see a new Dr. in a few weeks what should I ask for? Anyone still have D after being on Lotronex for a couple weeks? Can missing one dose give you D later on? I have taken fiber 2x per day while on the Lotronex and still can't get BM what else can I do to get bowel movements and stay on the lotronex?

: : : Fishnut

: : Hey -- I took Lotronex for two weeks and had no problems at all and then had diarrhea for the next 6 or so days in a row -- I couldn't handle it anymore so I went off the lotronex so I could take some immodium to stop the diarrhea (DO NOT TAKE LOTRONEX AND IMMODIUM TOGETHER) -- since then I haven't went back on lotronex and have just stuck with the fiber therapy. It works pretty well unless I eat a trigger food and then I will have diarrhea again. I've heard though that lotronex is pretty individual dependent so you may have to take more than what you are taking for it to take effect -- ask your doctor about it. ALSO -- I would not have put you on lotronex w/out running a series of other test -- you may have something else wrong with you -- IBS is usually the diagnosis given when everything else is ruled out -- your doctor should have at least given you a stool test to see if you have any parasites and on top of that run a lower GI to check for ulcerative colitis -- colitis is a SERIOUS condition so you should talk to your doctor again and make sure he runs some test before giving you a diagnosis!! Good Luck! TK

: Why can't you take them together? I have taken them together myself.


I have been taking Lotronex with Loperamide as needed since March. i find this to be a good combination, and I can take what I need when i need it. I have consulted two doctors about this, and the pharmacist. They've all said taking both is fine, as long as I'm sure I won't get constipated...that is the serious concern. But if you suffer like I have, that is HIGHLY unlikely. As a matter of fact, the one doctor recommended using the loperamide as a back up as oppsed to increasing the lotronex, he felt that was more managable, and with lotronex being so new, a safer, more conservative approach. Lotronex can take 2-4 weeks to really show an effect. And yes, although it takes a while to build up a level that will result in noticable affects, a missed pill will be noticed that day, from my experience. That has become less drastic and sudden, the longer I've been on it. Hope this helps.


Follow Ups




All times are GMT -7. The time now is 11:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!